Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 174, NWS Fort Worth, TX

October 23, 2015Henderson County, Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 23, 2015, 1:33 PM CDT for Henderson County, Navarro County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 23, 2015, 1:33 PM CDT (18:33 UTC)
Expired
Oct 23, 2015, 7:00 PM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 4:07 PM CDTHEAVY RAIN 6.88Malakoff, TXSINCE 9PM THURSDAY 10/22/2015
Oct 23, 4:07 PM CDTHEAVY RAIN 9.88Malakoff, TXSINCE 9PM THURSDAY 10/22/2015

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WGUS54 KFWD 231833
FFWFWD
TXC213-349-232130-
/O.NEW.KFWD.FF.W.0174.151023T1833Z-151023T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT FRI OCT 23 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
  HENDERSON COUNTY IN CENTRAL TEXAS...

* UNTIL 430 PM CDT
    
* AT 131 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED. 
  THREE INCHES OF RAIN HAVE ALREADY FALLEN AND AN ADDITIONAL TWO TO 
  FOUR INCHES IS LIKELY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
  SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...
  EDOM...ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE
  SPRINGS...LOG CABIN...MURCHISON AND STAR HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
      3216 9611 3216 9616 3220 9616 3218 9668
      3233 9638 3236 9645 3236 9545 3229 9545
      3223 9549 3218 9546 3215 9548

$$

AJS
5 follow-up statements
930 
WGUS74 KFWD 231928
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
228 PM CDT FRI OCT 23 2015

TXC213-349-232130-
/O.CON.KFWD.FF.W.0174.000000T0000Z-151023T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-HENDERSON TX-
228 PM CDT FRI OCT 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN NAVARRO AND HENDERSON COUNTIES...

AT 225 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN FALLING ACROSS 
THE WARNED AREA WITH A BAND OF MODERATE TO HEAVY RAIN EXTENDING 
SOUTHWEST TO GATESVILLE. THIS BAND OF RAIN WILL CONTINUE TO MOVE 
ACROSS THE WARNED AREA THROUGH 430 PM...THUS THE THREAT OF FLASH 
FLOODING WILL REMAIN HIGH. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...
ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE SPRINGS...
LOG CABIN...MURCHISON AND STAR HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. NEVER DRIVE INTO WATER OF UNKNOWN DEPTH.

&&

LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
      3216 9611 3216 9616 3220 9616 3218 9668
      3233 9638 3236 9645 3236 9545 3229 9545
      3223 9549 3218 9546 3215 9548

$$

75
139 
WGUS74 KFWD 232025
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT FRI OCT 23 2015

TXC213-349-232130-
/O.CON.KFWD.FF.W.0174.000000T0000Z-151023T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-HENDERSON TX-
325 PM CDT FRI OCT 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN NAVARRO AND HENDERSON COUNTIES...

AT 322 PM CDT...DOPPLER RADAR INDICATED MORE HEAVY RAIN THAT WILL 
MOVE NORTHEAST ACROSS THE WARNED AREA THROUGH 430 PM. THE 
POTENTIAL FOR MORE FLASH FLOODING WILL CONTINUE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...
ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE SPRINGS...
LOG CABIN...MURCHISON AND STAR HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
      3216 9611 3216 9616 3220 9616 3218 9668
      3233 9638 3236 9645 3236 9545 3229 9545
      3223 9549 3218 9546 3215 9548

$$

75
075 
WGUS54 KFWD 232127
FFWFWD
TXC213-349-240000-
/O.EXT.KFWD.FF.W.0174.000000T0000Z-151024T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
427 PM CDT FRI OCT 23 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
  HENDERSON COUNTY IN CENTRAL TEXAS...

* UNTIL 700 PM CDT

* AT 424 PM CDT...DOPPLER RADAR CONTINUES TO INDICATE MODERATE TO  
  HEAVY RAIN FALLING ACROSS THE WARNED AREA WITH MORE TO COME OVER 
  THE NEXT HOUR OR TWO. THUS...THE THREAT OF ADDITIONAL FLASH 
  FLOODING WILL CONTINUE ACROSS THE AREA THROUGH 700 PM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
  SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...
  EDOM...ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE
  SPRINGS...LOG CABIN...MURCHISON AND STAR HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. NEVER DRIVE INTO WATER OF UNKNOWN DEPTH.
&&

LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
      3216 9611 3216 9616 3220 9616 3218 9668
      3233 9638 3236 9645 3236 9545 3229 9545
      3223 9549 3218 9546 3215 9548

$$

75
690 
WGUS74 KFWD 232219
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT FRI OCT 23 2015

TXC213-349-240000-
/O.CON.KFWD.FF.W.0174.000000T0000Z-151024T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-HENDERSON TX-
519 PM CDT FRI OCT 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN NAVARRO AND HENDERSON COUNTIES...

AT 518 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY CONTINUING 
TO MOVE ACROSS THE WARNED AREA.  FLASH FLOODING IS EXPECTED TO 
CONTINUE THROUGH 700 PM. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...
ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE SPRINGS...
LOG CABIN...MURCHISON AND STAR HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
      3216 9611 3216 9616 3220 9616 3218 9668
      3233 9638 3236 9645 3236 9545 3229 9545
      3223 9549 3218 9546 3215 9548

$$

75
090 
WGUS74 KFWD 232326
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
626 PM CDT FRI OCT 23 2015

TXC213-349-240000-
/O.CON.KFWD.FF.W.0174.000000T0000Z-151024T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-HENDERSON TX-
626 PM CDT FRI OCT 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN NAVARRO AND HENDERSON COUNTIES...

AT 624 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN 
MOVING NORTHEAST ACROSS THE WARNED AREA.  FLASH FLOODING IS EXPECTED 
TO CONTINUE THROUGH 700 PM AS ADDITIONAL RAIN TO THE SOUTHWEST 
MOVES OVER THE WARNED AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...EDOM...
ENCHANTED OAKS...COFFEE CITY...CANEY CITY...RICE...PAYNE SPRINGS...
LOG CABIN...MURCHISON AND STAR HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
      3216 9611 3216 9616 3220 9616 3218 9668
      3233 9638 3236 9645 3236 9545 3229 9545
      3223 9549 3218 9546 3215 9548

$$

75

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 1:10 PM CDT, 23 minutes earlier.

Area forecast discussion, Oct 23, 1:10 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
110 PM CDT FRI OCT 23 2015

.AVIATION...
/18Z TAFS/

NOW THAT THE SECOND MORNING ROUND OF TSRA W/+RA HAS PAST EAST OF
DFW AIRPORTS...NEXT CONCERN WILL BE TIMING THE NEXT ROUND EITHER
LATE THIS AFTERNOON OR EVENING. WACO/S CONCERNS INCLUDE
PERSISTENCE OF CURRENT TSRA W/+RA AND WHEN ANY BREAKS WILL OCCUR
WITH TIMING OF TONIGHT/S ACTIVITY ANOTHER DIFFICULT CHALLENGE.
OTHERWISE...CIGS FLUCUATING BETWEEN VFR AND IFR TO CONTINUE BEING
PROBLEMATIC THROUGH THE NEXT 24 HRS. TIMING THE SLOW MOVING COLD
FRONT IN THE EXTENDED PERIODS WILL ALSO BE CHALLENGING FOR
SWITCHING TO PERMANENT NORTH FLOW.

LARGE-SCALE UPPER TROUGH CONTINUES WEST OF THE AREA WITH RIPPLES
OF ENERGY EXPECTED TO CONTINUE MOVING NORTHEAST FROM FAR WEST
TEXAS AND MEXICO. WITH MOISTURE NEAR MAXIMUM FOR LATE OCTOBER WE
EXPECT FEW MORE ROUNDS OF CONVECTION WITH AT TIMES INTENSE
RAINFALL AND/OR LOCALLY GUSTY WINDS THROUGH SATURDAY. HURRICANE
PATRICIA NEAR MAZATLAN OFF THE WESTERN MEXICAN COAST WILL ALSO
ADD TO THE MIX LATER THIS WEEKEND...BUT THE INTENSE SURFACE LOW
AND COLD FRONT SHOULD BE WELL SOUTH OF THE AIRPORTS BY THE TIME
ANY EFFECTS FROM PATRICIA SHOULD OCCUR.

DFW...
WILL CARRY VFR WITH VCSH THROUGH 00Z SATURDAY...BEFORE INTRODUCING
THE NEXT ROUND OF TSRA W/+RA INTO THE MIX. CIGS SHOULD REMAIN
MOSTLY MVFR WITH THIS SECOND RD COMING TONIGHT...BUT CANNOT RULE
OUT BRIEF IFR/LIFR CONDITIONS WITH ANY +RA. ESE WINDS 5-7 KTS
SHOULD BECOME SE 10-15 KTS TONIGHT INTO SATURDAY...AS A SURFACE
LOW DEEPENS OVER MEXICO AND SOUTH TEXAS. TIMING ANY ROUNDS BEYOND
THE FIRST 12 HRS IS DIFFICULT WITH SUCH A LARGE SYSTEM AND WILL
MAINTAIN SHRA/VCTS FOR SIMPLICITY/S SAKE THROUGH THE MORNING HOURS
SATURDAY.

WACO...
HOW LONG TO PERSIST CURRENT TSRA W/+RA REMAINS UNCERTAIN...BUT
FOR NOW THROUGH LATE AFTERNOON APPEARS REASONABLE.
AFTERWARD...WILL FOLLOW WITH SHRA WORDING WITH VCTS. ESE WINDS 10
TO 15 KTS SHOULD PREVAIL MOST OF THE PERIOD.

05/

&&

.PREV DISCUSSION... /ISSUED 441 AM CDT FRI OCT 23 2015/

.....QUICK OVERVIEW...PRECIPITATION EVENT.....

FLASH FLOOD WATCH...  NOW INCLUDES ALL OF NORTH TEXAS THROUGH 7AM
SUNDAY.

HEAVIEST RAINFALL AREAS...  WIDESPREAD TODAY ACROSS ALL OF THE
AREA WITH HEAVIEST LIKELY JUST SOUTHEAST OF THE METROPLEX.
HEAVIEST RAIN SHIFTS BACK TO THE NORTHWEST LATE TONIGHT AS COLD
FRONT APPROACHES. ON SATURDAY...HEAVIEST RAINFALL WILL BE ACROSS
THE SOUTHEAST COUNTIES AS WELL DEFINED SURFACE LOW DEVELOPS ALONG
THE TEXAS COAST.

RAINFALL AMOUNTS...  ADDITIONAL 3 TO 6 INCHES OF RAIN THROUGH
SUNDAY ACROSS MOST OF NORTH TEXAS. ISOLATED 8 TO 10 INCH AMOUNTS.

SEVERE WEATHER THREAT...  LOW THROUGH SUNDAY. WIND SHEAR REMAINS
STRONG SO AN ISOLATED STRONG TO SEVERE STORM POSSIBLE.

FLASH FLOODING THREAT...  HIGH. WILL INCREASE THROUGH SATURDAY AS
MORE RAIN FALLS ON WET GROUNDS. URBAN AREAS WILL BE MOST
SUSCEPTIBLE AS RAINS CONTINUE.

RIVER FLOODING THREAT...  MODERATE. RIVERS ARE NOW STARTING TO
RESPOND UPWARD WITH CONTINUED RAIN. SHOULD SEE MORE RUNOFF MAKING
IT INTO STREAMS AND CREEKS THROUGH TONIGHT.

.....DISCUSSION.....

MAIN CONCERNS OVER THE NEXT 24 HOURS WILL BE THE LOCATION OF
HEAVIEST RAINFALL ACROSS NORTH TEXAS. WATER VAPOR IMAGERY SHOWS A
DEPARTING TROUGH OVER THE NORTHERN PLAINS WITH ANOTHER TROUGH
APPROACHING THE AREA FROM THE WEST. TO THE SOUTH...MAJOR HURRICANE
PATRICIA NOW HAS SUSTAINED WINDS OF 200 MPH AND WILL MAKE LANDFALL
LATER THIS EVENING IN SOUTHWEST MEXICO. A HURRICANE THIS STRONG
HAS A WELL DEFINED MATURE ANTICYCLONE ABOVE THE CENTER OF LOW
PRESSURE WHICH EFFICIENTLY EVACUATES AIR OUT OF THE TOP OF THE
HURRICANE. THIS IS EVIDENT IN THE WATER VAPOR IMAGERY AS CLOCKWISE
ROTATING BANDS WHICH ALREADY EXTENDS INTO DEEP SOUTH TEXAS. THIS
FEATURE WILL BECOME IMPORTANT LATER TONIGHT TO HELP ENHANCE SHOWER
AND THUNDERSTORM DEVELOPMENT ACROSS CENTRAL AND NORTH TEXAS.

THOUGHTS FOR TODAY...ONGOING SHOWERS AND STORMS HAVE SHOWED SIGNS
OF WEAKENING IN INTENSITY OVER THE LAST HOUR AND THE WELL DEFINED
OUTFLOW BOUNDARY THAT WAS ASSOCIATED WITH THIS CONVECTION IS NOW
RETREATING TO THE NORTHWEST. WINDS IN THE METROPLEX HAVE NOW
BECOME SOUTHEAST AND TEMPERATURES HAVE WARMED A FEW DEGREES. THIS
SUGGESTS THAT THE BOUNDARY ITSELF MAY NOT BE AS IMPORTANT IN
FOCUSING NEW CONVECTION THROUGH THE MORNING HOURS.
INSTEAD...NUMEROUS SHOWERS AND STORMS HAVE DEVELOPED ON THE NOSE
OF A 35KT LLJ ACROSS CENTRAL AND SOUTHEAST TEXAS AND ARE SPREADING
NORTH-NORTHEAST. ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED TO
THE WEST OF THE METROPLEX IN AN AREA OF MODERATE WARM ADVECTION
AND WILL LIKELY CONTINUE THROUGH MORNING. ITS TOUGH TO SAY EXACTLY
WHERE THE HEAVIEST RAIN WILL BE TODAY...BUT MOST OF NORTH TEXAS
SHOULD SEE ON AND OFF SHOWERS AND STORMS. THE ONLY EXCEPTION MIGHT
BE THE FAR NORTHWEST COUNTIES WHERE CONVECTION MAY BE MORE
SCATTERED. HIGHEST QPF AMOUNTS ARE LIKELY TO BE ACROSS CENTRAL AND
SOUTHEAST PARTS OF THE CWA...WHERE STRONG LOW LEVEL WARM ADVECTION
WILL BE PERSISTENT THROUGHOUT THE DAY.

BY TONIGHT...THE LARGE UPPER TROUGH TO THE WEST WILL MOVE INTO
WEST TEXAS AND LARGE SCALE FORCING FOR ASCENT WILL INCREASE ACROSS
THE REGION. IN ADDITION...THE REMNANTS OF HURRICANE PATRICIA WILL
BE MOVING INTO CENTRAL MEXICO BUT THE NORTHERN FRINGES OF THE
UPPER LEVEL ANTICYCLONE WILL BE MOVING INTO NORTH TEXAS. THIS WILL
HELP TO GREATLY INCREASE UPPER LEVEL DIVERGENCE ACROSS THE REGION
ALONG WITH PROVIDING ADDITIONAL MID AND UPPER LEVEL MOISTURE. A
COLD FRONT WILL ALSO BE MOVING INTO THE AREA AND SHOULD PROVIDE A
GOOD FOCUS FOR NUMEROUS SHOWERS AND STORMS TO DEVELOP. THIS WILL
LIKELY TAKE PLACE SOMEWHERE ACROSS OUR NORTHWEST AND CENTRAL
COUNTIES FROM GOLDTHWAITE TO FORT WORTH TO BONHAM. THIS AREA COULD
SEE AN ADDITIONAL 3 INCHES OF RAIN OR MORE DURING THE OVERNIGHT
HOURS. AS THE UPPER TROUGH CONTINUES TO MOVE EAST...A WELL DEFINED
SURFACE LOW WILL DEVELOP ALONG THE SOUTH TEXAS COAST DURING THE
DAY SATURDAY. THIS SURFACE LOW WILL DEEPEN DURING THE DAY AND THE
FOCUS FOR HEAVY RAINFALL WILL LIKELY SHIFT SOUTH TOWARD THE LOW
PRESSURE CENTER. THIS MEANS THAT WE SHOULD SEE A SOUTHWARD MOVING
THREAT FOR HEAVY RAINFALL ON SATURDAY. THE HEAVIEST RAINFALL IN
OUR SOUTHEAST COUNTIES IS LIKELY TO OCCUR LATE IN THE DAY SATURDAY
AND SATURDAY NIGHT. THIS WHOLE SYSTEM WILL MOVE EAST OF THE AREA
INTO EARLY NEXT WEEK BUT WE WILL HANG ON TO SOME POPS ACROSS THE
EASTERN HALF OF THE CWA THROUGH EARLY MONDAY.

ANOTHER SHORTWAVE APPROACHES THE AREA LATE TUESDAY NIGHT INTO
WEDNESDAY AND THERE MAY BE ENOUGH MOISTURE TO GET SOME SCATTERED
SHOWERS ACROSS THE NORTHEAST COUNTIES DURING THIS TIME.
OTHERWISE...NO MAJOR CHANGES TO THE EXTENDED FORECAST.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  68  73  60  71 / 100 100 100  60  30
WACO, TX              74  68  75  61  71 / 100  90 100  70  40
PARIS, TX             75  65  73  60  71 / 100  90  80  60  60
DENTON, TX            73  65  71  58  69 / 100 100  90  50  20
MCKINNEY, TX          73  66  72  59  70 / 100 100  90  60  30
DALLAS, TX            73  68  73  61  71 / 100 100 100  70  30
TERRELL, TX           74  67  74  61  70 / 100 100 100  70  50
CORSICANA, TX         74  68  76  63  71 / 100  90 100  80  50
TEMPLE, TX            75  67  74  61  71 /  90  90 100  80  40
MINERAL WELLS, TX     73  64  71  57  70 / 100 100  80  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

05/91
Hazardous weather outlook, Oct 23, 4:54 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
454 AM CDT FRI OCT 23 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
454 AM CDT FRI OCT 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THROUGH THE DAYLIGHT HOURS TODAY...NUMEROUS SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTH TEXAS. WHILE
LOCALLY HEAVY RAINFALL COULD OCCUR ANYWHERE ACROSS NORTH CENTRAL
TEXAS...THE HEAVIEST RAIN IS EXPECTED TO REMAIN ALONG AND
SOUTHEAST OF A LINE FROM GOLDTHWAITE TO DALLAS TO PARIS. THE
PRIMARY CONCERN WILL BE LOCALIZED FLASH FLOODING AND CLOUD TO
GROUND LIGHTNING STRIKES.

AFTER SUNSET...THE CORE OF HEAVIEST RAINFALL IS EXPECTED TO
INTENSIFY AND REFOCUS A BIT FARTHER NORTHWEST. THE HEAVIEST
RAINFALL IS EXPECTED TO OCCUR NEAR A COMANCHE TO FORT WORTH TO
COMMERCE LINE. FLASH FLOODING IS EXPECTED TO BE MORE OF A
WIDESPREAD THREAT FROM THIS EVENING THROUGH THE OVERNIGHT HOURS.
CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE A HAZARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS
FROM SATURDAY THROUGH SUNDAY MORNING. THE AXIS OF HEAVIEST
RAINFALL IS EXPECTED TO SHIFT SOUTHEAST DURING THE DAY ON
SATURDAY...WITH THE HEAVIEST RAIN FALLING SOUTH OF INTERSTATE 20
AND EAST OF INTERSTATE 35 ON SATURDAY. FLASH FLOODING WILL BE THE
MAIN THREAT DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

In the hours before

Local storm report, Oct 23, 8:46 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 AM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       ARLINGTON               32.73N  97.12W
10/23/2015  M3.31 INCH       TARRANT            TX   CO-OP OBSERVER

            RETIRED NWS EMPLOYEE REPORT IN SOUTH ARLINGTON 24
            HOUR TOTAL THROUGH 7 AM.
Special weather statement, Oct 23, 10:42 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1042 AM CDT FRI OCT 23 2015

TXZ118-119-231630-
DALLAS TX-TARRANT TX-
1042 AM CDT FRI OCT 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS AND SOUTHEASTERN
TARRANT COUNTIES UNTIL 1130 AM CDT...

AT 1041 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS NEAR FOREST HILL OR SOUTHEAST FORT WORTH...MOVING EAST
AT 50 MPH.

WIND GUSTS UP TO...OR IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...FORT WORTH...ARLINGTON...GRAND PRAIRIE...MESQUITE...
MANSFIELD...DESOTO...CEDAR HILL...DUNCANVILLE...BURLESON...
LANCASTER...BALCH SPRINGS...SEAGOVILLE...CROWLEY...FOREST HILL...
GLENN HEIGHTS...KENNEDALE...EVERMAN...HUTCHINS AND COCKRELL HILL.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 35W BETWEEN MILE MARKERS 39 AND 51.
 INTERSTATE 35E BETWEEN MILE MARKERS 412 AND 427.
 INTERSTATE 20 BETWEEN MILE MARKERS 435 AND 485.
 INTERSTATE 820 BETWEEN MILE MARKERS 29 AND 35.
 INTERSTATE 45 BETWEEN MILE MARKERS 267 AND 284.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY TO TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS LINE
OF STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3255 9693 3257 9736 3275 9736 3279 9652
      3255 9652
TIME...MOT...LOC 1541Z 270DEG 45KT 3266 9727

05/
Local storm report, Oct 23, 11:41 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 AM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      FORT WORTH              32.75N  97.34W
10/23/2015                   TARRANT            TX   PUBLIC

            SOUTHBOUND LANES OF EAST LOOP 820 NEAR ROSEDALE CLOSED
            DUE TO HIGH WATER.
Local storm report, Oct 23, 12:25 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     FLASH FLOOD      COMMERCE                33.25N  95.90W
10/23/2015                   HUNT               TX   LAW ENFORCEMENT

            SEVERAL STREET/ROAD CLOSURES IN COMMERCE PER CITY PD.
Local storm report, Oct 23, 12:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     FLASH FLOOD      CORSICANA               32.10N  96.47W
10/23/2015                   NAVARRO            TX   EMERGENCY MNGR

            SEVERAL HIGH WATER RESCUES. IN CORSICANA AT I-45 & 15TH
            AND ON 2ND STREET. ALSO ONE IN POWELL.
Local storm report, Oct 23, 1:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
109 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     FLASH FLOOD      WEST                    31.80N  97.10W
10/23/2015                   MCLENNAN           TX   PUBLIC

            NB I-35 SHUTDOWN NEAR WEST DUE TO HIGH WATER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:40 AM CDTFlash Flood WarningFWDDelta, Fannin, Hunt, Lamar3 hr
Oct 23, 3:03 AM CDTSpecial Weather StatementFWDYoung57 min
Oct 23, 3:56 AM CDTAreal Flood AdvisoryFWDDallas, Ellis, Johnson, Tarrant3 hr
Oct 23, 6:55 AM CDTAreal Flood AdvisoryFWDDallas, Ellis, Johnson, Tarrant3 hr
Oct 23, 8:06 AM CDTAreal Flood AdvisoryFWDJack, Stephens, Young3 hr
Oct 23, 9:02 AM CDTRiver Flood WarningFWDDallas71 hr
Oct 23, 10:00 AM CDTAreal Flood AdvisoryFWDDallas, Johnson, Tarrant2 hr
Oct 23, 10:27 AM CDTAreal Flood AdvisoryFWDBosque, Hill, McLennan3 hr
Oct 23, 10:39 AM CDTFlash Flood WarningFWDDallas, Tarrant2 hr
Oct 23, 10:42 AM CDTRiver Flood WarningFWDDallas16 hr
Oct 23, 10:42 AM CDTSpecial Weather StatementFWDDallas48 min
Oct 23, 10:44 AM CDTFlash Flood WarningFWDJohnson3 hr
Oct 23, 10:56 AM CDTFlash Flood WarningFWDBosque, Hill, McLennan6 hr
Oct 23, 11:03 AM CDTFlash Flood WarningFWDNavarro5 hr
Oct 23, 11:14 AM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
Oct 23, 11:26 AM CDTAreal Flood AdvisoryFWDEllis2 hr
Oct 23, 11:55 AM CDTAreal Flood AdvisoryFWDHenderson3 hr
Oct 23, 12:01 PM CDTAreal Flood AdvisoryFWDDallas, Hunt, Kaufman, Rockwall119 min
Oct 23, 12:25 PM CDTFlash Flood WarningFWDDelta, Hopkins, Hunt, Lamar5 hr
Oct 23, 12:58 PM CDTFlash Flood WarningFWDLimestone, McLennan4 hr
Oct 23, 1:18 PM CDTRiver Flood WarningFWDHunt44 hr
Oct 23, 1:18 PM CDTRiver Flood WarningFWDHunt, Rockwall56 hr
Oct 23, 1:57 PM CDTSpecial Weather StatementFWDLimestone18 min
Oct 23, 2:02 PM CDTAreal Flood AdvisoryFWDKaufman, Van Zandt3 hr
Oct 23, 2:45 PM CDTAreal Flood AdvisoryFWDBosque, Coryell, McLennan2 hr
Oct 23, 3:00 PM CDTRiver Flood WarningFWDDallas16 hr
Oct 23, 3:01 PM CDTFlash Flood Warning EmergencyFWDNavarro3 hr
Oct 23, 3:43 PM CDTAreal Flood AdvisoryFWDEllis4 hr
Oct 23, 3:47 PM CDTAreal Flood AdvisoryFWDAnderson, Freestone118 min
Oct 23, 3:53 PM CDTAreal Flood AdvisoryFWDBosque, Hill3 hr
Oct 23, 4:00 PM CDTSpecial Weather StatementFWDAnderson45 min
Oct 23, 4:24 PM CDTFlash Flood WarningFWDBosque, Hill, Limestone, McLennan3 hr
Oct 23, 4:58 PM CDTAreal Flood WarningFWDHopkins3 hr
Oct 23, 4:58 PM CDTAreal Flood AdvisoryFWDKaufman, Van Zandt5 hr
Oct 23, 5:10 PM CDTSpecial Weather StatementFWDEastland35 min
Oct 23, 5:24 PM CDTFlash Flood WarningFWDHamilton3 hr
Oct 23, 5:38 PM CDTAreal Flood WarningFWDFreestone3 hr
Oct 23, 5:57 PM CDTFlash Flood Warning EmergencyFWDNavarro4 hr
Oct 23, 6:03 PM CDTFlash Flood WarningFWDMills4 hr
Oct 23, 6:59 PM CDTFlash Flood WarningFWDBosque, Ellis, Hill7 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.